Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 17, 2000, 4:30 PM CDT for Pike County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 17, 2000, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1760 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 172133 FFWLZK ARC109-180030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... PIKE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 730 PM CDT * HEAVY RAINS OCCURRED IN PIKE COUNTY OVER THE PAST FEW DAYS AND HOURS AND MORE HEAVY RAIN IS MOVING INTO THE COUNTY FROM THE SOUTHWEST. ANOTHER ONE TO TWO INCHES COULD FALL BY 630 PM CAUSING MANY ROADS AND CREEKS TO FLOOD. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD SINCE YOU CANNOT ACCURATELY DETERMINE THE DEPTH OF THE WATER. REPORT SEVERE WEATHER TO THE NEAREST LAW 9ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3432 9387 3406 9373 3420 9345 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:45 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 17, 3:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT SAT JUN 17 2000 HIGH LEVELS OF MEAN RELATIVE HUMIDITY WILL PERSIST ACROSS MOST OF ARKANSAS THROUGH SUNDAY MORNING AND AN UPPER LEVEL VORT WILL MOVE ACROSS...PRIMARILY AFFECTING THE NORTHERN SECTIONS. THE QUASI-STATIONARY FRONT NOW FROM MENA TO JONESBORO WILL CONTINUE NEARLY IN PLACE TONIGHT AND WEAKEN SUNDAY. MOS TEMPERATURES APPREAR REASONABLE SO WILL NOT VARY MUCH FROM THESE. 38 .LIT...FLASH FLOOD WATCH TONIGHT IN NORTHERN ARKANSAS... ARZONES 3>7-12>15-21
In the hours before
Local storm report, Jun 17, 11:50 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SAT JUN 17 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM AR FLOODING
06/17/00 JOHNSON NUMEROUS COUNTY ROADS
FLOODED. ALSO STATE
HIGHWAY 123 NORTH OF
HAGARVILLE FLOODED. REPORT
FROM JOHNSON COUNTY
SHERIFFS OFFICE.
1102 AM AR FLOODING
06/17/00 NEWTON NUMEROUS COUNTY ROADS
FLOODED. STATE HIGHWAY 123
FLOODED FROM YARDELLE TO
WESTERN GROVE. WATER OVER
THE STATE HIGHWAY 21
BRIDGE AT BOXLEY. REPORT
FROM NEWTON COUNTY
SHERIFFS OFFICE.
1135 AM HARRISON AR FLOODING
06/17/00 BOONE NUMEROUS STREETS FLOODED
IN THE LOWER AREAS OF
TOWN. REPORT FROM HARRISON
POLICE DEPARTMENT.
1140 AM AR FLOODING
06/17/00 MARION COUNTY ROADS FLOODED IN
SEVERAL PARTS OF THE
COUNTY. REPORT FROM MARION
COUNTY SHERIFFS OFFICE.
22Local storm report, Jun 17, 11:50 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SAT JUN 17 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM AR FLOODING
06/17/00 JOHNSON NUMEROUS COUNTY ROADS
FLOODED. ALSO STATE
HIGHWAY 123 NORTH OF
HAGARVILLE FLOODED. REPORT
FROM JOHNSON COUNTY
SHERIFFS OFFICE.
1102 AM AR FLOODING
06/17/00 NEWTON NUMEROUS COUNTY ROADS
FLOODED. STATE HIGHWAY 123
FLOODED FROM YARDELLE TO
WESTERN GROVE. WATER OVER
THE STATE HIGHWAY 21
BRIDGE AT BOXLEY. REPORT
FROM NEWTON COUNTY
SHERIFFS OFFICE.
1135 AM HARRISON AR FLOODING
06/17/00 BOONE NUMEROUS STREETS FLOODED
IN THE LOWER AREAS OF
TOWN. REPORT FROM HARRISON
POLICE DEPARTMENT.
1140 AM AR FLOODING
06/17/00 MARION COUNTY ROADS FLOODED IN
SEVERAL PARTS OF THE
COUNTY. REPORT FROM MARION
COUNTY SHERIFFS OFFICE.
22Local storm report, Jun 17, 1:25 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT SAT JUN 17 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 2 E OARK AR FLOODING
06/17/00 JOHNSON FLOODING OCCURRING ALONG A
CREEK. 4 PEOPLE STRANDED A
LITTLE EARLIER HAD BEEN
RESCUED. REPORT FROM
JOHNSON COUNTY SHERIFFS
OFFICE.
0118 PM AR FLOODING
06/17/00 NEWTON SEVERAL COUNTY ROADS
FLOODED.
STATE HIGHWAY 21 NEAR
BOXLEY FLOODED.
REPORT FROM NEWTON COUNTY
SHERIFFS OFFICE.
22Local storm report, Jun 17, 1:25 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT SAT JUN 17 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 2 E OARK AR FLOODING
06/17/00 JOHNSON FLOODING OCCURRING ALONG A
CREEK. 4 PEOPLE STRANDED A
LITTLE EARLIER HAD BEEN
RESCUED. REPORT FROM
JOHNSON COUNTY SHERIFFS
OFFICE.
0118 PM AR FLOODING
06/17/00 NEWTON SEVERAL COUNTY ROADS
FLOODED.
STATE HIGHWAY 21 NEAR
BOXLEY FLOODED.
REPORT FROM NEWTON COUNTY
SHERIFFS OFFICE.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:47 AM CDT | Flash Flood Warning | LZK | Johnson, Newton | 3 hr |
| Jun 17, 10:09 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 3 hr |
| Jun 17, 11:59 AM CDT | Flash Flood Warning | LZK | Johnson, Newton | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.